Search the Community
Showing results for tags 'paroxetine fast taper'.
Found 2 results
Hi, I'm new here. My withdrawal from Paroxetine started early December 2019, after a Dr decided to transition me from Paroxetine to Citalopram. I had been on Paroxetine for 20 years. About 4 years ago, when I was on 50mg of Paroxetine, I decided to reduce to 10mg. I was sick of the dry mouth, numb fury feeling and being depressed. I did it on my own and it took me about 6 months and I did feel sort of better. The Dr who decided Citalopram would be better, so prescribed a 2 week transition. Week 1, Citalopram 10mg with Paroxetine 10mg. Week 2, just Citalopram 10mg. Three days later I had my first life panic attack along with severe symptoms of tingling numbing headaches, aches all over, in quenchable thirst, excessive urination, unable to walk, short on breath. I was admitted to hospital where a Psychiatrist told me I had discontinuation syndrome from Paroxetine. Restarted me on 10mg Paroxetine, felt better in a couple of hours. Also recommended a 4 week taper of Paroxetine to be prepared by a compounding pharmacy. A few days later, after being transferred to a half way like house, another Psychiatrist recommended a 5 day taper reducing Paroxetine to 5mg and increasing Citalopram to 20mg to "take the edge off." I was discharged the second day without Paroxetine. On the same day I could feel the above symptoms gradually returning and by lunchtime I could barely walk again. I ended up at Emergency Dept again, where a Dr restarted 10mg Paroxetine and discharged me with a script for 7 days worth of Paroxetine. I was told that I had a "psychological addiction" and "I need to take more responsibility for myself." The next day I got another script for a 4 week taper from a compounding pharmacy. I got to the third week for 5mg when the dizzy tingling numbing headaches started. That was almost a month ago. Now I have been measuring 5mg with some expensive scales from crushed Paroxetine tablets. It is amazing how little of the tablets are the actual Paroxetine. I still get the tingling numbing headaches and I suspect this is going to take a long time. Sometimes, like now I feel like giving up. I want to get off both Paroxetine and Citalopram. Many thanks.
Trev90 I have been on 40mg of Paxil for a year and a half. Went on that when I first went to detox for meth addiction. I’m a year and half clean. Everyone is depressed when they first get off drugs. So an antidepressant seemed right at the time. I was only 30 mg when I left treatment and my doctor increased it to 40 mg when I got out because I decided to go off Remeron because it made me too groggy. When I’m not at work I am sleeping. I sleep all weekend and end up feeling guilty about it and feel like I’m not living life to the fullest and missing out on things. It’s also caused me to gain weight which isn’t too much of a deal being the weight looks good on me. But the tiredness all the time and constantly needing a nap got to be too much. So I started cutting my 40s in half about two weeks ago. Took 20mg for 5 nights then took 10mg for three nights then discontinued. It’s been about a week since I took the last dose and I have had terrible vivid nightmares every night I’ve been off of it. I am miserable. I feel super anxious, my skin is oily and I’ve had brain zaps terrible. This is how I felt when I would withdraw from meth but worse. I can’t go through another night like I’ve been doing so I had to take a 20mg tonight to try and get back on it. I wasn’t aware that it was this hard to come off this drug. I want to just get back up to my normal 40mg dose until I can see a doctor and not feel like this anymore. Will I have to be on this medication forever ? How long would I feel like this if I decided to continue on withdrawing ? It’s a scary thought. I’m 29 years old and don’t want to be on an antidepressant. I really feel like I could be happy and mentally stable without an antidepressant but now I feel trapped. Any help would be appreciated. I don’t know what to do from here. I hope I haven’t damaged myself by putting myself through the withdraw for the couple days I’ve been without it. I could possibly deal with it if I was confident this wouldn’t last long.